This is consistent with his stroke occurring in a watershed territory (Figure?1)
This is consistent with his stroke occurring in a watershed territory (Figure?1). low blood pressure. Extensive investigations ruled out vasculopathic, embolic, thrombophilic and inflammatory aetiologies. Circulating intravenous immunoglobulins combined with a low blood pressure was considered the most probable cause of his stroke. Conclusions Cerebral infarction following intravenous immunoglobulin is thought to be secondary to hyperviscosity, thromboemboli, vasculitis, or cerebral vasospasm and reported to occur after a short latency when the immunoglobulin load is highest. Even though the immunoglobulin load is halved by 3 weeks, our case suggests that that the predisposition to thromboembolism persists over a longer period and may result in vascular complications if synergised with other vascular risk factors. It is recommended that intravenous immunoglobulin be infused at a rate of not less than 8 hours per day and that factors predisposing to thromboembolism such as dehydration, immobilisation and low blood pressure be avoided for the duration of at least two half-lives of immunoglobulin (6 weeks). strong class=”kwd-title” Keywords: Cerebral infarct, Intravenous immunoglobulin, Miller Fisher syndrome, Stroke, Thromboembolism, Thrombosis Introduction Intravenous immunoglobulin (IVIg) is a preparation fractionated from pooled human plasma, to contain primarily immunoglobulin G (IgG). IVIg is increasingly used as an effective treatment for an expanding list of autoimmune diseases. Most adverse effects of IVIg are mild and transient and IVIg is considered generally safe . Thromboembolic complications are recognised but rare, and have been reported to occur in patients with vascular risk factors . There have been only five previous Calcifediol monohydrate reports of cerebral infarction following IVIg therapy, with reported latencies of 2 to 10 days following infusion . We report the occurrence of cerebral infarction after a longer latency following IVIg therapy for Miller Fisher syndrome (MFS) in a patient with no previous vascular risk factors. Case presentation A previously well, 44-year-old Sri Lankan man presented with perioral and acral paraesthesiae for 3 days associated with disabling, episodic frontal headaches and vomiting. He was afebrile and there was no recent history of fever or symptoms of infection. His general and neurological examinations were normal. His blood counts, inflammatory markers (erythrocyte sedimentation rate, C-reactive protein), renal and liver function tests were normal. A non-contrast-enhanced computed tomography scan of his brain showed no abnormality. Two days after admission to hospital, he developed a right lower motor neurone (LMN) facial paralysis, left partial ptosis and diplopia. His pupils were 3mm bilaterally and reacting to light. Muscle power in his upper and lower limbs was 4+/5 and all deep tendon reflexes were Calcifediol monohydrate IL7 easily elicited. A day later, he developed bilateral LMN facial paralysis, bilateral complete external Calcifediol monohydrate ophthalmoplegia with bilateral partial ptosis and bilateral dilated pupils with no reaction to light. His muscle power and tendon reflexes remained unchanged, but he was ataxic. His vital lung capacity was 2000mL. Contrast-enhanced magnetic resonance imaging and magnetic resonance angiogram (MRA) of his brain, and electroencephalogram (EEG) were normal. Nerve conduction studies showed focal segmental demyelination with sural sparing. His cerebrospinal fluid (CSF) protein was elevated at 207mg/dL, with no associated cells in the CSF. He was treated with IVIg at 0.4g/kg/day (36g/day) for 5 days. Two days later, he was noted to have global areflexia. He had evidence of syndrome of inappropriate secretion of antidiuretic hormone and required fluid restriction for correction of electrolytes. His blood pressure showed fluctuations from 180/100mmHg to 100/80mmHg and he had a persistent tachycardia. From day 4 of IVIg, he showed improvement in general health, Calcifediol monohydrate eye movements, facial weakness and incoordination. He was discharged from hospital 11 days after admission. Since he had.